Florida, 2005

Lightning Strike in Florida, July 21, 2005

July 21, 2005 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 21, 1:52 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 21, 1:52 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
252 PM CDT THU JUL 21 2005

.SYNOPSIS...WEAK SURFACE HIGH PRESSURE ACROSS THE AREA WILL DRIFT
EAST WITH TIME. A BROAD SURFACE LOW PRESSURE SYSTEM MAY BE FORMING
OVER THE CENTRAL BAHAMAS...THIS WILL DRIFT WESTERLY AND MAY FACTOR
IN THE FORECAST LATER. A LARGE UPPER LEVEL HIGH OVER THE
SOUTHWESTERN STATES WILL RIDGE EAST WITH TIME AND BY SUNDAY SHOULD
BE CENTERED OVER THE LOWER OHIO VALLEY.

&&

.SHORT TERM...HIGH PRECIPITABLE WATER VALUES AND A WEAKLY SHEARED
ENVIRONMENT WILL ENSURE A GOOD COVERAGE OF MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS THE NEXT TWO DAYS. A WEAK VORTICITY MAXIMUM
TRAVELING EAST ALONG THE SHEAR AXIS IS HELPING TO FIRE UP THE
AFTERNOON STORMS AND WILL DO THE SAME ON FRIDAY AFTER DIMINISHING
THIS EVENING. YET TO SEE IF DISTURBANCE OVER THE CENTRAL BAHAMAS
DIRECTLY AFFECTS OUR FORECAST IN THE SHORT TERM. WILL CONTINUE TO
HAVE RATHER HIGH AFTERNOON HEAT INDICES AND WILL CONTINUE TO MENTION
IN THE FORECAST.

.LONG TERM...A CONTINUATION OF THE MAINLY AFTERNOON AND EVENING
SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS.
MAXIMUM HEAT INDICES WILL REMAIN BETWEEN 100 AND 105 FOR THE MOST
PART. A FEW APPROACHING 110 ALONG THE COAST DURING THE HEAT OF THE
DAY.

&&

.MARINE...LITTLE DAY TO DAY CHANGE IN THE MARINE CONDITIONS. STILL A
BIT OF A LONG PERIOD SWELL OVER THE NORTHERN GULF BUT NOT CAUSING
ANY APPARENT PROBLEMS...TIDES RUNNING ABOUT A HALF FOOT ABOVE NORMAL
WITH TIDE GOING OUT THIS AFTERNOON. WINDS AND SEAS WILL BE HIGHER
NEAR SCATTERED THUNDERSTORMS THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...HOT AND HUMID WITH SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  93  76  93 /  30  60  20  50
PENSACOLA   76  92  78  92 /  20  60  20  50
DESTIN      78  91  79  90 /  20  60  20  50
EVERGREEN   73  93  73  94 /  30  60  20  50
WAYNESBORO  73  94  73  96 /  40  60  20  50
CAMDEN      73  94  73  95 /  30  60  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jul 21, 4:30 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT THU JUL 21 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

A WEAK UPPER LEVEL DISTURBANCE WILL INTERACT WITH A HOT...MOIST AND
UNSTABLE AIRMASS TO RESULT IN THE DEVELOPMENT OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS
AFTERNOON. THE MAIN WEATHER THREAT WILL BE LOCALLY HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS WILL LINGER WELL INTO
THE EVENING HOURS...THEN GRADUALLY DISSIPATE BY MIDNIGHT.

THE COMBINATION OF LIGHT TO MODERATE ONSHORE WINDS AND STRONG OUT
GOING TIDES WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG
AREA BEACHES THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
EACH DAY...WITH NO SEVERE WEATHER EXPECTED. HIGH PRESSURE IS EXPECTED
TO STRENGTHEN OVER THE REGION BY THIS WEEKEND AND HELP PUSH DAYTIME
HIGHS INTO THE MID AND UPPER 90S. THE RESULTING HOT AND HUMID
CONDITIONS COULD RESULT IN SOME AREAS EXPERIENCING DAYTIME HEAT
INDICES OF 105 TO 110 DEGREES BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS SHOULD NOT BE
NECESSARY THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Escambia

When
July 21, 4:00 PM CST
Where
Escambia County, 6 mi W of Ensley
Property damage
$35,000
Reported by
EMERGENCY MANAGER
Coordinates
30.614, -87.341 (the zone’s center; the record gives no point)

Lightning struck a home near Beulah. The strike started a fire that damaged the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463629.